MAUDE Adverse Event Report: JMS SINGAPORE PTE LTD WINGEATER A.V.FISTULA 15GX1" BE 30CM W/CLAMP; JMS WINGEATER A.V.FISTULA NEEDLE SET

JMS SINGAPORE PTE LTD WINGEATER A.V.FISTULA 15GX1" BE 30CM W/CLAMP; JMS WINGEATER A.V.FISTULA NEEDLE SET
Model Number 820-5002-33
Medical Device Problem Codes Migration or Expulsion of Device (1395); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Codes Cardiac Arrest (1762); Exsanguination (1841); Blood Loss (2597)
Date of Event 12/29/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Exemption number: e2010016.Jmss (manufacturer) is submitting the report on behalf of jmsna (importer).Although we have established that the device did not caused or contributed to the event, we are reporting it out of caution to be in compliance with 21 cfr part 803 related to death case due to dislodgement at both arterial and venous needles.Based on our reserve sample evaluation and device history record of the lot number provided by the clinic, there was no abnormality found.The products met the qa specifications prior releasing it to the market.There was no reported or detected malfunction on the needle itself.Due to unavailability of actual sample involved in the event, we are unable to verify the actual cause of the reported claim.Although we could not establish causal effect (either use error or product defect), we did due diligence and investigated the reported lot, in an effort to further substantiate that there is no abnormality observed in our products.Based on the information provided by initial reporter, there was no abnormality on the needle set.The internal investigation into suspected cause had shown that it was either patient movement (unknown if voluntary or involuntary) or unknown cause.Causal analysis reveals that the reported adverse event incidents could be due to some other possible factors that results in the dislodgment of the needle set poor quality of tape / poor adhesion strength of the tape, gravitational pull on the avf needle set, disinfectant / lotion / medication used on the patient, patient's perspiration, patient's skin condition.(b)(4).
 
Event or Problem Description
Dated 11 jan 2018, jms(b)(4) had received a medwatch document (b)(4) from out-patient dialysis facility which reports adverse event/death from blood loss associated with venous and arterial needle dislodgment.Hemodialysis patient was scheduled for regular dialysis treatment.Hemodialysis was initiated via left upper avg utilizing 2 # 15 gauge wingeater needles.Treatment was initiated at approximately 1309 for a 4 hour treatment.At approximately 1435, patient's bp was 150/71 and pulse 80.At approximately 1510, patient appeared to be in distress and was placed in trendelenberg position, where blood was noted under her chair.There was no reported audible machine alarm.The incident was discovered during the second hour from scheduled 4 hour treatment.Staffs at the dialysis center were uncertain of why there was no alarm sounded from the fresenius t.Machine.Staffs were using fresenius combiset bloodlines.The manager had stated that the estimated blood loss on the floor was approximately 1300cc.Additional blood was noted on patient's clothing.Patient was in rehabilitation to try and recover from a recent cerebrovascular accident (cva), where she was left with left sided weakness, difficulty speaking and swallowing.Patient's graft was located in the left upper forearm and was normal depth-cannulation angle was standard 25-30 degree.Cannulation did not require a steep angle cannulation and thus it was not difficult to secure.Patient's site was not covered and remained visible throughout the treatment.There were no abnormalities noted on both needles prior to, during or after stated event.The dialysis center denied anything out of the ordinary during routine observation and stated all vital signs were stable prior to discovering the patient's change in condition.The dialysis center uses 3m paper tape.The staff places a 1'' piece over the wings, after which a ½'' piece to formulate a butterfly and lastly securing a 1'' piece over sterile gauze over the insertion site.The staff had been in the dialysis center for 8 months and was trained on hire.Refresher training was conducted for all staffs yearly.The manager was uncertain of how the dislodgement occurred, and stated that there was no restless or sudden patient movement noted prior to the dislodgement but denies any restlessness, no patient's picking at needles or no prior attempts by patient to remove the needles.Patient was unresponsive and normal saline was administered via venous line.It was observed that normal saline was noted to be seeping through the venous line.Normal saline was then administered via arterial line and normal saline was observed to be seeping through the arterial line.Tape and 2x2 gauze which was placed over both needle sites were removed.The arterial and venous needle was dislodged out of the patient's left upper avg with the tape to remain attached to her arm and to both needles.911 were called, oxygen was provided to the patient and cpr was initiated.Emergency medical services (ems) arrived and transported the patient to hospital.Patient expired in the emergency room.The official cause of patient death was exsanguination and cardiac arrest.

Brand Name
WINGEATER A.V.FISTULA 15GX1" BE 30CM W/CLAMP
Common Device Name
JMS WINGEATER A.V.FISTULA NEEDLE SET
Manufacturer (Section D)
JMS SINGAPORE PTE LTD
440 ang mo kio industrial pk 1
singapore, 56962 0
SN  569620
MDR Report Key7269115
Report Number3002807350-2018-00001
Device Sequence Number1655868
Product Code FIE
UDI-Device Identifier08888483005291
UDI-Public08888483005291
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/02/2018
Report Date (Section F) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2022
Device Model Number820-5002-33
Device Lot Number170825371
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/24/2018
Device Age6 MO
Event Location Outpatient Treatment Facility
Date Report to Manufacturer01/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age66 YR
Patient Weight82
Date Report Sent to FDA01/12/2018